Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 50, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 22, 2007, 11:46 PM CDT for Barton County, Kansas. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2007, 11:46 PM CDT (04:46 UTC)
- Expired
- May 23, 2007, 12:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Barton County, KS
The radar
The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 11:48 PM CDT | TSTM WND GST 60 | 9 Nw Great Bend, KS | |
| May 23, 12:24 AM CDT | HAIL 0.75 | 6 Se Albert, KS | |
| May 23, 12:39 AM CDT | HAIL 1 | 3 Nnw Pawnee Rock, KS | |
| May 23, 12:50 AM CDT | HAIL 1 | 3 Nnw Pawnee Rock, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 10:49 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 230446 SVRICT KSC009-230545- /O.NEW.KICT.SV.W.0050.070523T0446Z-070523T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1146 PM CDT TUE MAY 22 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BARTON COUNTY IN CENTRAL KANSAS. * UNTIL 1245 AM CDT. * AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL... AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ALBERT...OR NEAR SHAFFER...AND MOVING EAST AT 30 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ALBERT...GREAT BEND...GREAT BEND ARPT...PAWNEE ROCK. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT WEDNESDAY MORNING FOR CENTRAL KANSAS. LAT...LON 3847 9903 3825 9903 3825 9863 3848 9864 $$ ES
2 follow-up statements
000 WWUS53 KICT 230506 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1205 AM CDT WED MAY 23 2007 KSC009-230545- /O.CON.KICT.SV.W.0050.000000T0000Z-070523T0545Z/ BARTON KS- 1205 AM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BARTON COUNTY UNTIL 1245 AM CDT... AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ALBERT...OR 8 MILES SOUTHEAST OF SHAFFER...MOVING EAST AROUND 30 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR GREAT BEND BY 1220 AM CDT. THE GREAT BEND AIRPORT IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS SEVERE THUNDERSTORM WATCH #289 REMAINS IN EFFECT UNTIL 400 AM CDT WEDNESDAY MORNING FOR CENTRAL KANSAS. LAT...LON 3847 9903 3825 9903 3825 9863 3848 9864 $$ ES
000 WWUS53 KICT 230519 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1217 AM CDT WED MAY 23 2007 KSC009-230545- /O.CON.KICT.SV.W.0050.000000T0000Z-070523T0545Z/ BARTON KS- 1217 AM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BARTON COUNTY UNTIL 1245 AM CDT... AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF GREAT BEND AIRPORT...OR 8 MILES WEST OF GREAT BEND...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR GREAT BEND BY 1230 AM CDT. THE GREAT BEND AIRPORT IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING 60 MPH WINDS AND 1 TO 2 INCH DIAMETER HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS SEVERE THUNDERSTORM WATCH #289 REMAINS IN EFFECT UNTIL 400 AM CDT WEDNESDAY MORNING FOR CENTRAL KANSAS. LAT...LON 3847 9903 3825 9903 3825 9863 3848 9864 $$ ES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:47 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 22, 9:47 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 947 PM CDT TUE MAY 22 2007 .UPDATE... LATEST RADAR LOOP IS SHOWING THE CLUSTER OF SEVERE THUNDERSTORMS NOW MOVING INTO WESTERN ELLIS COUNTY. THIS CLUSTER OF SEVERE STORMS HAS BEEN SLOWLY MOVING EAST AND SHOULD START MOVING INTO RUSSELL COUNTY AROUND 04Z. THIS CLUSTER OF STORMS MAY STILL HAVE THE POTENTIAL TO PRODUCE AN ISOLATED TORNADO MAINLY IN RUSSELL COUNTY WHERE LAPS DATA SHOWS THE SURFACE BASED CONVECTIVE INHIBITION BEING THE LOWEST NEAR 50J/KG AND 0-6KM SHEAR BETWEEN 30 AND 35KTS. THE FURTHER SOUTH AND EAST YOU GO THINGS APPEAR TO BE MORE ELEVATED. THIS CLUSTER OF STORMS SHOULD CONTINUE TO MOVE SLOWLY EAST AS THE NIGHT PROGRESSES WITH SOME POTENTIAL FOR LARGE HAIL THROUGH MIDNIGHT. THEN THE THREAT MAY TURN TO HEAVY RAIN AND FLOODING AS THE NIGHT WEARS ON. THE MOST LIKELY AREA WHERE THE FLOODING AND SEVERE WEATHER MAY OCCUR WILL BE IN RUSELL...BARTON...LINCOLN AND POSSIBLY ELLSWORTH COUNTIES. WE DID SLIM POPS ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS TONIGHT DUE TO A GOOD CAP IN PLACE. HOWEVER...WE CANNOT RULE OUT SOME SCATTERED AREAS OF SPRINKLES OR LIGHT SHOWERS DUE TO GOOD MOISTURE TRANSPORT BELOW THE INVERSION LAYER (850-600MB). COX && .DISCUSSION... && .PREV DISCUSSION... /ISSUED 759 PM CDT TUE MAY 22 2007/ UPDATE... WE ARE SENDING OUT A QUICK UPDATE TO CANCEL THE WIND ADVISORY. LATEST LOOK AT THE OBSERVATIONS DURING THE PAST FEW HOURS HAVE SHOWN MOST SITES HAVE BEEN BELOW ADVISORY CRITERIA. THIS TREND SHOULD PERSIST THROUGH MUCH OF THE EVENING. COX PREV DISCUSSION... /ISSUED 621 PM CDT TUE MAY 22 2007/ AVIATION... LATEST VISIBLE IMAGERY AND SURFACE ANALYSIS SHOWING A FRONTAL BOUNDARY EXTENDING THROUGH NORTHWEST KANSAS. THIS BOUNDARY HAS NOT SHOWN MUCH MOVEMENT DURING THE LAST FEW HOURS. HOWEVER...LATEST WATER VAPOR LOOP IS SHOWING A VERY WELL DEFINED WAVE MOVING THROUGH NORTHEAST COLORADO. THIS FEATURE MAY ACTUALLY HELP SHOVE THE FRONTAL BOUNDARY INTO CENTRAL KANSAS TOWARDS MIDNIGHT. THIS FRONT COULD IGNITE SOME THUNDERSTORMS MAINLY ACROSS THE RUSSELL AND SALINA TAF SITES AFTER 05Z. THIS BOUNDARY WILL SLOWLY EDGE ITS WAY EASTWARD DURING THE EARLY MORNING HOURS...BUT IT MAY COME TO A STAND STILL SOMEWHERE ALONG AND WEST OF HIGHWAY 14. AHEAD OF THIS FRONT...THE CEILINGS WILL BE TRICKY AGAIN TONIGHT...ESPECIALLY WITH THE TIMING OF THE MVFR CONDITIONS. WE ARE NOT OVERLY OPTIMISTIC THAT CEILINGS WILL LOWER MUCH DURING THE EVENING...BASED ON THE LATEST LAPS SOUNDING NOT SHOWING MUCH OF AN INVERSION IN PLACE. FOR NOW...WE PLAN ON MENTIONING VFR CEILINGS THROUGH AT LEAST 06Z. BEYOND 06Z...WE MAY START MENTIONING 2-3KFT CEILINGS WITH SOME LOWER CEILINGS POSSIBLE IN THE RUSSELL AND HUTCHINSON TAF SITES WHICH WILL BE CLOSER TO THE BOUNDARY. COX PREV DISCUSSION... /ISSUED 326 PM CDT TUE MAY 22 2007/ DISCUSSION... FORECAST CONCERNS... THE POTENTIAL FOR A SIGNIFICANT SEVERE EVENT FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS LATE WEDNESDAY AFTERNOON AND EVENING...THEN TRANSITIONING TO HEAVY RAINFALL AND FLOODING RISK FOR THE SAME GENERAL AREA WEDNESDAY NIGHT. SHORTWAVE ENERGY WILL CONTINUE TO ROTATE THRU AND EJECT OUT AHEAD OF THE MEAN LONGWAVE UPPER TROF ACROSS THE NORTHERN AND CENTRAL ROCKIES THRU WEDNESDAY. A LEAD SHORTWAVE WILL EJECT ACROSS THE CENTRAL/NORTHERN PLAINS TONIGHT...WITH PRIMARY FOR FOCUS FOR CONVECTION ALONG THE DRYLINE/COLD FRONT ACROSS WESTERN KANSAS. SOME OF THIS CONVECTION MAY MAKE IT NORTHEAST INTO PORTIONS OF CENTRAL KANSAS OVERNIGHT WITH ASSISTANCE OF LOW LEVEL JET IN REGION OF UPPER DIFLUENT FLOW. ANOTHER AREA MAY RESIDE ACROSS FAR SOUTHEAST KANSAS TOWARD DAWN. CHANCES SHOULD REMAIN SLIMMEST ACROSS THE MID-PORTION OF THE FORECAST AREA...ALONG THE SPINE OF I-35...WHERE MID LEVEL CAP MAY LIMIT OR PRECLUDE ANY LATE NIGHT CONVECTION. THE MAIN CONCERN FOR THIS FORECAST CYCLE WILL BE FROM LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. ANOTHER SHORTWAVE TROF...NOW DIGGING SOUTHEAST ACROSS NEVADA...WILL EJECT EAST ACROSS THE CENTRAL PLAINS WEDNESDAY NIGHT. THE SHORT RANGE MODELS DEPICT A VERY UNSTABLE AIRMASS ACROSS SOUTH CENTRAL KANSAS BY EARLY EVENING WEDNESDAY WITH VERY FAVORABLE DEEP LAYER SHEAR FOR TORNADIC SUPERCELL STORMS. WE CONCUR WITH THE LATEST SPC MODERATE SEVERE RISK FOR OUR AREA...AND WE WILL PROBABLY UPGRADE OUR HAZARDOUS WEATHER OUTLOOK TO A HIGHER THREAT LEVEL FOR THE SEVERE POTENTIAL AS WELL. THE SEVERE RISK WILL LIKELY CONTINUE INTO A PORTION OF THE OVERNIGHT HOURS...AIDED BY A VERY STRONG LOW LEVEL JET. THEN AS THE NIGHT/EARLY MORNING PROGRESSES THE RISK FOR HEAVY RAINFALL WILL INCREASE AS CONVECTIVE CELLS WILL TEND TO TRAIN ALONG THE SOUTHWEST TO NORTHEAST ORIENTED MIGRATORY COLD FRONT...WHICH WILL PARALLEL THE MID AND UPPER LEVEL FLOW. FORECAST CONSENSUS IS HIGH FOR A GENERAL 2 TO 3 INCHES OF RAIN ACROSS PORTIONS OF CENTRAL KANSAS...MAINLY WEDNESDAY NIGHT. HOWEVER COLLABORATION SUGGESTED THAT WE HOLD OFF ON ANY FLOOD WATCH HEADLINE AT THE MOMENT...ALLOWING FOR ANOTHER MODEL RUN TO GIVE FURTHER CLARIFICATION TO THE RISK...BOTH IN TIME AND SPACE. WILL CONTINUE TO HIGHLIGHT FLOODING RISK IN THE HAZARDOUS WEATHER OUTLOOK AT THE HYDROLOGIC OUTLOOK. A RELATIVE LULL IN PRECIP/CONVECTIVE CHANCES WILL PREVAIL ACROSS MOST OF THE AREA LATE THURSDAY INTO EARLY FRIDAY...BEFORE THEN INCREASING OVER THE HOLIDAY WEEKEND. WHILE NOT GREAT AT ANY ONE PARTICULAR TIME...A MOIST SOUTHERLY LOW LEVEL FLOW REGIME WILL PREVAIL INTO EARLY NEXT WEEK...WITH OCCASIONAL MINOR WAVES TRAVERSING IN THE WEAK TO MODEST WEST-SOUTHWEST FLOW ALOFT. A SOUTHWARD SAGGING COLD FRONT MAY BECOME STATIONARY ACROSS THE AREA ON SUNDAY...WHICH COULD ACT TO BE MORE OF A FOCUS DURING THE EXTENDED PERIOD. DARMOFAL AVIATION... FOR 18Z TAFS...CONFIDENCE IS HIGH THAT CIGS OVER SOUTH CENTRAL AND SOUTHEAST KS WILL REMAIN BELOW 3,000KT AND ABOVE 1,000FT FOR THE NEXT FEW HOURS. SHOULD SEE A RISE IN CIGS AFTER 21Z BUT NOT CONFIDENT IF THEY WILL GO ABOVE 3,000FT OR NOT. WINDS TODAY OVER CENTRAL AND SOUTH CENTRAL KS WILL BE GUSTY WITH SUSTAINED BETWEEN 25-30KT...WITH HIGHER SPEEDS FOR LOCATIONS THAT CAN SEE SOME SUN. STORMS WILL DEVELOP LATE THIS AFTERNOON WEST OF THE FORECAST AREA. THIS ACTIVITY WILL APPROACH CENTRAL KS AFTER 03Z AND SOUTH CENTRAL KS NEAR DAYBREAK. IN ADDITION...CIGS SHOULD LOWER AFTER 06Z AREAWIDE TO BELOW 3,000FT AND POSSIBLY FLIRTING WITH IFR. HOWEVER CONFIDENCE IS NOT HIGH ENOUGH AT THIS POINT TO GO IFR THAT FAR OUT. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 78 60 72 / 20 30 70 60 HUTCHINSON 62 77 58 72 / 40 40 80 50 NEWTON 63 77 60 72 / 20 30 80 60 ELDORADO 64 78 61 72 / 20 20 70 70 WINFIELD-KWLD 65 79 61 73 / 20 20 70 70 RUSSELL 58 72 53 69 / 80 50 80 40 GREAT BEND 59 74 54 70 / 70 50 80 40 SALINA 61 76 58 72 / 60 40 80 50 MCPHERSON 62 77 59 72 / 40 40 80 50 COFFEYVILLE 65 81 64 76 / 20 30 60 70 CHANUTE 64 78 63 74 / 20 30 60 70 IOLA 63 78 63 74 / 10 30 60 70 PARSONS-KPPF 65 80 63 75 / 10 30 60 70 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 22, 10:06 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1006 PM CDT TUE MAY 22 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-232215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 819 PM CDT TUE MAY 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL SLOWLY MOVE INTO PORTIONS OF CENTRAL KANSAS AROUND MIDNIGHT. THIS INCLUDES AREAS MAINLY WEST OF HIGHWAY 14...OR WEST OF A LINCOLN TO ELLSWORTH TO LYONS LINE. IF THIS LINE OF STORMS MAINTAINS ITS INTENSITY...THE MAIN RISK WILL BE HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 60 MPH. HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS AND MAY YIELD TO LOCALIZED FLOODING. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA LATER TONIGHT. HOWEVER THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MODERATE RISK FOR SEVERE STORMS ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS ON WEDNESDAY AFTERNOON AND EVENING. THE GREATEST RISK FOR SEVERE STORMS...INCLUDING STRONG TORNADOES...WILL EXIST SOUTH OF A GREAT BEND TO MCPHERSON LINE AND WEST OF A MCPHERSON TO WICHITA TO SOUTH HAVEN LINE. VERY LARGE HAIL TO BASEBALL SIZE AND STRAIGHT-LINE WINDS TO 80 MPH WILL ALSO BE POSSIBLE IN THIS AREA. THE RISK FOR SEVERE WEATHER WILL CONTINUE FOR AREAS WEST OF THE KANSAS TURNPIKE INTO THE OVERNIGHT HOURS...THOUGH A GREATER LIKELIHOOD FOR HEAVY RAIN AND POSSIBLE FLOODING WILL DEVELOP LATER WEDNESDAY NIGHT. THE RISK FOR SEVERE WEATHER SHOULD DIMINISH AS THE STORMS MOVE INTO SOUTHEAST KANSAS BY EARLY THURSDAY MORNING. A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON. SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH OF THE AREA OVER THE MEMORIAL HOLIDAY WEEKEND. HOWEVER IT IS TOO EARLY TO SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON WEDNESDAY EVENING FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/DARMOFAL
In the hours before
Local storm report, May 22, 11:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1112 PM CDT TUE MAY 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST 3 WNW GALATIA 38.66N 99.01W
05/22/2007 E60 MPH BARTON KS TRAINED SPOTTER
&&
BRWLocal storm report, May 22, 11:17 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1117 PM CDT TUE MAY 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM TSTM WND GST 1 N RUSSELL 38.88N 98.86W
05/22/2007 E60 MPH RUSSELL KS TRAINED SPOTTER
&&
BRWLocal storm report, May 22, 11:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1122 PM CDT TUE MAY 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM HAIL 3 N GORHAM 38.92N 99.02W
05/22/2007 E0.88 INCH RUSSELL KS LAW ENFORCEMENT
ALSO REPORTING VERY HEAVY RAIN.
&&
BRWLocal storm report, May 22, 11:26 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1126 PM CDT TUE MAY 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST 3 W GALATIA 38.65N 99.01W
05/22/2007 E60 MPH BARTON KS TRAINED SPOTTER
&&
BRWSpecial weather statement, May 22, 11:30 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1130 PM CDT TUE MAY 22 2007 KSZ032-230515- RUSSELL- 1130 PM CDT TUE MAY 22 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RUSSELL COUNTY... AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 7 MILES NORTH OF RUSSELL...AND MOVING EAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. COX
Local storm report, May 22, 11:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1145 PM CDT TUE MAY 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND GST 3 W GALATIA 38.65N 99.01W
05/22/2007 E45 MPH BARTON KS TRAINED SPOTTER
VERY HEAVY RAIN AND PEA SIZE HAIL.
&&
BRWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 11:07 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 53 min |
| May 22, 11:59 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 46 min |
| May 23, 12:39 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 66 min |
| May 23, 3:08 AM CDT | Flash Flood Watch | ICT | Barton, Chase, Ellsworth, Harper, Harvey, Kingman and 9 more | 25 hr |
| May 23, 12:08 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 67 min |
| May 23, 1:07 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 53 min |
| May 23, 1:57 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 63 min |
| May 23, 2:14 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 46 min |
| May 23, 2:18 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 57 min |
| May 23, 2:51 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 69 min |
| May 23, 2:54 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 66 min |
| May 23, 3:10 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 65 min |
| May 23, 3:42 PM CDT | Tornado Warning | ICT | Reno | 31 min |
| May 23, 4:11 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 64 min |
| May 23, 4:26 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 64 min |
| May 23, 4:55 PM CDT | Flash Flood Warning | ICT | Reno | 6 hr |
| May 23, 5:09 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 27 min |
| May 23, 5:13 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 62 min |
| May 23, 5:28 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 30 min |
| May 23, 6:12 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno, Rice | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.